MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1-2-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil failed to detach.The patient was undergoing surgery for treatment of an amorphous, ruptured aneurysm of the posterior communicating segment of internal carotid artery with a max diameter of 4mmand a 3mmneck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that when the surgeon used the ev3 coil to treat the posterior communicating artery aneurysm of the internal carotid artery, used the backup detach method when filling the fourth apb-1-2-hx-es.The detached wire was completely pulled out, but the coil body and the push rod could not be separated.After multiple attempts to push forward/retract back the push rod, it still could not be detached.The coil and microcatheter were removed from the body as a whole, and the surgery was completed.The physician did not attempt to detach the coil with the instant detacher.The coil was attempted to be detached manually 5 times.There was no issue with the instant detacher.It was unknown if the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that prior to coil non-detachment, there were no abnormalities found.There was no pushwire damage observed after removal from the patient.
 
Additional Manufacturer Narrative
Product analysis#: (b)(4): equipment used- video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition.The axium prime pusher was returned within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch and outside its returned dispenser coil.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts with an instant detacher were found at this location.The break indicator was found broken with the two segments retained by the release wire (figure d).This is indicative of a manual detachment attempt at this location.The coin was found fully retracted out of the lumen stop.The shield coil was found broken (figure e).The implant coil was already detached and not returned for analysis.The coin was found slightly damaged on two sides (figure f).The lumen stop was found damaged (ovalized) (figure g).Testing/analysis ¿the coin was measured to be ~0.082mm @ 0.063mm, ~0.091mm @ 0.127mm, and ~0.094mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The inner diameter of the lumen stop could not be measured due to the damaged condition.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" was not confirmed as the device was returned with the implant already detached.However, the damages found suggests that a non-detachment had occurred.The lumen stop was found damaged, and the coin was found damaged at the area that would contact the lumen stop.This is indicative that the coin was jammed within the inner diameter of the lumen stop, causing the release wire to not retract during detachment attempts.The cause of the coin stuck within lumen stop could not be determined.The shield coil was found broken.Possible causes include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances/retracts the coil against resistance or incompatible catheter.The implant coil and instant detacher used in the event was not returned.Therefore, any contribution of the implant and instant detacher towards the non-detachment could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20199723
Report Number9617601-2024-00176
Device Sequence Number7535296
Product Code KRD
UDI-Device Identifier00763000313791
UDI-Public00763000313791
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1-2-HX-ES
Device Catalogue NumberAPB-1-2-HX-ES
Device Lot Number227852228
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/14/2024
11/08/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/02/2024
12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight57 KG